The effect of constant and pulse vaccination on an SIR epidemic model with infectious period. (English) Zbl 1221.37206

Summary: We investigate two delayed SIR models with vaccination and a generalized nonlinear incidence and obtain sufficient conditions for eradication and permanence of the disease, respectively. Our results indicate that a larger vaccination rate will lead to the eradication of a disease. Furthermore, theoretical results show that constant vaccination strategy can lead to disease eradication at relatively low values of vaccination than pulse vaccination strategy. In addition, numerical simulations indicate that pulse vaccination strategy or a longer infectious period will make a larger fraction of population infected by disease.


37N25 Dynamical systems in biology
92D30 Epidemiology
34K20 Stability theory of functional-differential equations
Full Text: DOI


[1] Agur, Z.; Cojocaru, L.; Anderson, R.; Danon, Y., Pulse mass measles vaccination across age cohorts, Proc. natl. acad. sci. USA, 90, 11698-11702, (1993)
[2] Chen Frederick, H., A susceptible-infected epidemic model with voluntary vaccinations, J. math. biol., 53, 253-272, (2006) · Zbl 1098.92044
[3] Shim, E.; Feng, Z.; Martcheva, M.; Castillo-Chavez, C., An age-structured epidemic model of rotavirus with vaccination, J. math. biol., 53, 719-746, (2006) · Zbl 1113.92045
[4] Moneim, I.A.; Greenhalgh, D., Threshold and stability results for an sirs epidemic model with a general periodic vaccination strategy, J. biol. syst., 13, 2 46, 131-150, (2005) · Zbl 1069.92022
[5] Kgosimore, M.; Lungu, E.M., The effects of vaccination and treatment on the spread of HIV/AIDS, J. biol. syst., 12, 4, 399-417, (2004) · Zbl 1074.92030
[6] Shulgin, B.; Stone, L.; Agur, Z., Pulse vaccination strategy in the SIR epidemic model, Bull. math. biol., 60, 1123-1148, (1998) · Zbl 0941.92026
[7] Hethcote, H.W., Mathematics of infectious diseases, SIAM rev., 42, 4, 599-653, (2000) · Zbl 0993.92033
[8] Lu, Z.; Chi, X.; Chen, L., The effect of constant and pulse vaccination on SIR epidemic model with horizontal and vertical transmission, Math. comput. model., 36, 1039-1057, (2002) · Zbl 1023.92026
[9] Meng, X.; Chen, L.; Cheng, H., Two profitless delays for the SEIRS epidemic disease model with nonlinear incidence and pulse vaccination, Appl. math. comput., 186, 516-529, (2007) · Zbl 1111.92049
[10] Gao, S.; Chen, L.; Teng, Z., Impulsive vaccination of an SEIRS model with time delay and varying total population size, Bull. math. biol., 69, 1, 731-745, (2007) · Zbl 1139.92314
[11] Zhang, F.; Li, Z.; Zhang, F., Global stability of an SIR epidemic model with constant infectious period, Appl. math. comput., 199, 285-291, (2008) · Zbl 1136.92336
[12] Zhang, T.L.; Teng, Z., Global behavior and permanence of SIRS epidemic model with time delay, Nonlinear anal. real world appl., 9, 1409-1424, (2008) · Zbl 1154.34390
[13] Zhao, Z.; Chen, L.; Song, X., Impulsive vaccination of SEIR epidemic model with time delay and nonlinear incidence rate, Math. comput. simulation., (2008) · Zbl 1151.92030
[14] Cooke, K.L.; Van Den Driessche, P., Analysis of an SEIRS epidemic model with two delays, J. math. biol., 35, 240-260, (1996) · Zbl 0865.92019
[15] Gao, S.; Chen, L.; Nieto, J.; Torres, A., Analysis of a delayed epidemic model with pulse vaccination and saturation incidence, Vaccine, 24, 6037-6045, (2006)
[16] d’Onofrio, A., Pulse vaccination strategy in the SIR epidemic model: global asymptotic stable eradication in presence of vaccine failures, Math. comput. model., 36, 473-489, (2002) · Zbl 1025.92011
[17] Aron, J.L., Acquired immunity dependent upon exposure in an SIRS epidemic model, Math. biosci., 88, 37-47, (1988) · Zbl 0637.92007
[18] Wang, W., Global behavior of an SEIR epidemic model with two delays, Appl. math. lett., 15, 423-428, (2002) · Zbl 1015.92033
[19] Li, G.; Jin, Z., Global stability of an SEIR epidemic model with infectious force in latent infected and immune period, Chaos solut. fract., 25, 1177-1184, (2005) · Zbl 1065.92046
[20] Li, M.Y.; Smith, H.L.; Wang, L., Global dynamics of an SEIR epidemic model with vertical transmission, SIAM J. appl. math., 58-69, (2001) · Zbl 0991.92029
[21] Ruan, S.G.; Wang, W., Dynamical behavior of an epidemic model with nonlinear incidence rate, J. differ. equat., 188, 135-163, (2003) · Zbl 1028.34046
[22] Lakshmikantham, V.; Bainov, D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.